MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. XCEL DILATING TIP TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. XCEL DILATING TIP TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number D12XT
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.
 
Event or Problem Description
It was reported that during a prostatectomy procedure, the instructor noticed that the trocar blade did not retract as usual.It was locked and the surgeon decided to change the product and open another trocar.The moment the instrumentation encased the trocar in the cannula, the blade advanced and was unable to disarm it.At that moment, it was requested the exchange of the material, avoiding damage to the patient.The device had not been inserted into the patient.There was no damage to the patient or procedure.

Brand Name
XCEL DILATING TIP TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key9775405
Report Number3005075853-2020-01354
Device Sequence Number11490620
Product Code GCJ
UDI-Device Identifier10705036001584
UDI-Public10705036001584
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD12XT
Device Catalogue NumberD12XT
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2020
Initial Report FDA Received Date03/02/2020
Patient Sequence Number1